MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-80
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in the description of incident is filed under a separate report number.
 
Event or Problem Description
It was reported the procedure was to treat the left external illiac artery with heavy calcification and heavy tortuosity.The 7x80mm absolute pro self expanding stent was advanced over a 0.035 hi-torque versacore floppy guide wire without resistance.The thumbwheel was engaged and the stent deployed without issues.Upon withdrawal, resistance was felt with the guide wire.Saline was flushed through the absolute pro delivery system using the hydroplane technique, in order to slide the absolute pro delivery system off the guide wire.The guide wire was removed and proximal portion of the wire was noted to be bent yet remained intact.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.The reported break was able to be confirmed.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily calcified and heavily torturous anatomy resulting in the reported difficult to remove.Interaction/manipulation of the device resulted in the noted devices damages (inner member/stent holder kinked, distal sheath sporadically bunched/wrinkled, outer jacket bunched) and the noted guide wire damages; likely contributing to the reported difficult to remove over the guide wire.As reported, the stent holder separated during withdrawal outside the body likely due to inadvertent mishandling.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information: b5: describe event - updated.H6: medical device problem code 1069 added.
 
Event or Problem Description
It was reported the procedure was to treat the left external illiac artery with heavy calcification and heavy tortuosity.The 7x80mm absolute pro self expanding stent was advanced over a 0.035 hi-torque versacore floppy guide wire without resistance.The thumbwheel was engaged and the stent deployed without issues.Upon withdrawal, resistance was felt with the guide wire.Saline was flushed through the absolute pro delivery system using the hydroplane technique, in order to slide the absolute pro delivery system off the guide wire.The guide wire was removed and proximal portion of the wire was noted to be bent yet remained intact.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr report, it was reported that during withdrawal the shaft of the stent delivery system broke outside the anatomy.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19690911
Report Number2024168-2024-08017
Device Sequence Number15205206
Product Code NIO
UDI-Device Identifier08717648176081
UDI-Public(01)08717648176081(17)250331(10)2042261
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number1012535-80
Device Catalogue Number1012535-80
Device Lot Number2042261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 HI-TORQUE VERSACORE FLOPPY GUIDE WIRE
Patient SexUnknown